Home | | Clinical Cases in Anesthesia | What are the medications most often implicated in anaphylaxis? In anaphylactoid reactions?

Chapter: Clinical Cases in Anesthesia : Anaphylaxis

| Study Material, Lecturing Notes, Assignment, Reference, Wiki description explanation, brief detail |

What are the medications most often implicated in anaphylaxis? In anaphylactoid reactions?

Anaphylaxis is commonly caused by antibiotics (pre-dominantly the β-lactam antibiotics, which account for about 75% of anaphylaxis in the United States), radiology contrast dye, and protamine.

What are the medications most often implicated in anaphylaxis? In anaphylactoid reactions?

 

Anaphylaxis is commonly caused by antibiotics (pre-dominantly the β-lactam antibiotics, which account for about 75% of anaphylaxis in the United States), radiology contrast dye, and protamine. The rate of anaphylactic reac-tions with iodinated contrast has significantly decreased because sensitive individuals are being pretreated with steroids and antihistamines, and non-ionic contrast with less potential to cause allergic reactions is being used. Latex has emerged as a cause of anaphylactic reaction (as well as other allergic reactions), probably because of the increas-ing use of latex gloves and barriers. Patients with spina bifida, patients who have undergone multiple surgeries, and healthcare workers are especially at risk.

 

Anaphylactoid reactions are commonly caused by mor-phine, d-tubocurarine, certain antibiotics (e.g., vancomycin, ciprofloxacin), aspirin (possibly through inhibition of cyclo-oxygenase), and succinylcholine. While not causing hista-mine release per se, β-blockers have been found to increase the incidence of anaphylactoid reactions.

 

Study Material, Lecturing Notes, Assignment, Reference, Wiki description explanation, brief detail


Copyright © 2018-2020 BrainKart.com; All Rights Reserved. Developed by Therithal info, Chennai.